Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Avelox

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 08-06-2009, 09:54 PM
worriedmom worriedmom is offline
Junior Member
 
Join Date: Aug 2009
Posts: 2
Angry Our Unfortunate Avelox Experience

My 22-year-old son came home for a weekend visit three weeks ago. When he arrived, he was running a 103 degree temperature with severe headaches and back pain. He said he was suffering on and off for three days and wanted to see a doctor. This young man is rarely sick and has never even been close to experiencing anxiety, panic or depression. Other than normal adjustments of living on his own after college, there is nothing disturbing at all in his life. When we were in the ER, the doctor, as a precaution, started an IV of Avelox along with other fluids in case there was a bacterial infection. We were in the ER for several hours, and he rec'd two 'bags' of this poison. In the end, there was another diagnosis totally unrelated to a bacterial infection. He was also given a RX for Avelox tablets. The next day, my son was agitated and restless. I just thought it was a result of the fever and his experience the night before. He had also taken two tablets of Alevox. That night ended up being a living nightmare for him. His heart was apparently racing; he had anxiety through the roof; and was "seeing things" when he closed his eyes. He woke me up at 4:00 a.m. to tell me he was driving to the store. I'm so sorry I didn't pick up on what was happening and taken him back to the ER. The following day his fever broke, but he continued to be agitated and upset. It occured to me that it was probably the medication. He was so afraid to go to bed the next night, that I had to give him something to help him sleep. He went back to his apartment in another city and still had the anxiety for at least a week. He was having difficulty shaking the experience and getting a good night's sleep. It wasn't until later when I read on the internet the psychological effects this drug could have. Even when I confirmed with him that it was the medication that caused his uncomfortable symptoms, he still couldn't calm down. I believeat that point the drug infused anxiety and produced a depression. Just last week, he called said that he could not get the idea of sleep off his mind, that he keeps thinking about that night and is afraid it'll happen again, and therefore, had hardly slept at all. He was feeling lonely, vulnerable and scared. I drove two hours to pick him up, and my strong, confident son was so afraid that he would never get over this. Fortunately, I was able to get him into our general practitioner who has prescribed him an anti-depressant and anti-anxiety medication for the short-term. He has found a good counselor who is helping him get over this traumatic experience. He has been better the last few days; he has somehow continued to work; and his prognosis is good for a full recovery. But, none of this would have ever happened if he had not been given this medication. Now I'm wondering how hospitals can so easily dispense medications in an IV without notifying the patient of potential side effects like pharmacies are required to do. I think if my son knew that night that it was the medication doing this and not him, it may have been less traumatic. A colleague of mine torn her achilles tendon while taking this medication. Our pharmacist told us that this drug is "wicked." She has had many customers who have had very bad reactions. What can be done to notify and champion the FDA to look further at this. The ironic thing is that my younger son has had to jump through hoops to take Accutane that supposedly can cause depression--he has not had a single problem. I am praying that my son will be able to understand this experience for what it was and put it behind him. I feel so bad that he has had to go through this. Sorry this is long, but it is therapeutic for me to write about it!
Reply With Quote
Reply

Bookmarks

Tags
anxiety, avelox, depression, side effects

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 02:59 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.